MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure when the physician attempted to inflated it to perform plain old balloon angioplasty (poba) inside the unknown stent to make the post dilation at the left iliac artery.The device was replaced with another unknown balloon catheter and the procedure was completed.There was no reported patient injury.The lesions were both of the iliac arteries.A brachial approach was made.The powerflex pro was used as a post dilation after an unknown stent was implanted.The device will not to be returned for evaluation because it was discarded due to suspicious infectious disease.
 
Additional Manufacturer Narrative
As reported, the 7mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure.The physician attempted to inflated it to perform plain old balloon angioplasty (poba) inside the unknown stent for post dilation of the left iliac artery.There was no reported patient injury.The lesions were both iliac arteries and a brachial approach was made.The device was replaced with another unknown balloon catheter and the procedure was completed.The powerflex pro was used as a post dilation after an unknown stent was implanted.The product was not returned for analysis as it was discarded due to suspicious infectious disease.A product history record (phr) review of lot 82167151 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts may easily damage balloon material if caution is not met when attempting to cross.It is likely this was a contributing factor to the event reported; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and reported event.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
POWERFLEXPRO 7MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10083231
Report Number9616099-2020-03713
Device Sequence Number2899885
Product Code LIT
UDI-Device Identifier20705032059708
UDI-Public20705032059708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number4400704X
Device Catalogue Number4400704X
Device Lot Number82167151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK STENT, UNK BALLOON CATHETER